MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 251721
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a mitek sales representative.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the distal tip of the grasping wire was bent.It is possible that the surgeon excessively leveraged the device while grasping suture under tension therefore causing the grasping wire to deform.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure the ideal suture grasper 30 degree tip was defective.The case was completed with another like-device with no patient harm, but a two (2) minute delay to open the new device.This report is for an ideal suture grasper 30 degree.This is report 1 of 1 for (b)(4).

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8545012
Report Number1221934-2019-56924
Device Sequence Number18932697
Product Code NBH
UDI-Device Identifier10886705012299
UDI-Public(01)10886705012299
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number251721
Device Catalogue Number251721
Device Lot NumberL909337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/24/2019
Patient Sequence Number1